Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 178, NWS Shreveport, LA

June 16, 2005De Soto Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2005, 7:39 PM CDT for De Soto Parish, Sabine Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2005, 7:39 PM CDT (00:39 UTC)
Expired
Jun 16, 2005, 8:45 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties De Soto Parish, LA, Sabine Parish, LA

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 170041
SVRSHV
LAC031-085-170145-
/O.NEW.KSHV.SV.W.0178.050617T0039Z-050617T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 845 PM CDT

* AT 739 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF PLEASANT
  HILL...OR ABOUT 9 MILES SOUTH OF MANSFIELD...AND MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT HILL BY 755 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 845 PM CDT.

LAT...LON 3169 9354 3189 9373 3191 9373 3202 9360
      3191 9345 3172 9345 3171 9343 3171 9334
      3163 9351

$$
1 follow-up statement
000 
WWUS54 KSHV 170123
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT THU JUN 16 2005

LAC031-085-170145-
/O.CON.KSHV.SV.W.0178.000000T0000Z-050617T0145Z/
DE SOTO LA-SABINE LA-
822 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR 
SABINE PARISH IN NORTHWEST LOUISIANA...

...THE SEVERE THUNDERSTORM WARNING FOR DE SOTO PARISH HAS BEEN
CANCELLED...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF PLEASANT HILL...MOVING 
SOUTHEAST AT 30 MPH.  

LAT...LON 3169 9354 3189 9373 3191 9373 3202 9360
      3191 9345 3172 9345 3171 9343 3171 9334
      3163 9351

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU JUN 16 2005

.DISCUSSION...
ONGOING DEEP CONVECTION ASSOCIATED WITH A PAIR OF OUTFLOW BOUNDARIES...
BASICALLY BOOKENDING THE NORTHERN AND SOUTHERN EDGES OF THE CWA.
CAN LOOK FORWARD TO INCREASING TSTM ACTIVITY OVERNIGHT AS HIGH INSTABILITY
AND DEEPENING SHEAR OVER SOUTHERN PLAINS PROVIDE RIPE FEEDING GROUND FOR
MCS DEVELOPMENT. OF COURSE...UPPER LEVEL STEERING TRACK WILL BRING A DIRECT
HIT INTO THE CWA. CHANCE POPS ENTIRE CWA THROUGH FRIDAY AFTERNOON...AND
MENTION SEVERE ALL BUT EAST TX. PUT LIKELY POPS MAINLY SW AR PORTION OF AREA.
NW FLOW PATTERN WILL CONTINUE WITH UPPER HIGH NOT EXHIBITING MUCH GROWTH IN
WEST TX. THUS...MAY BE HARD TO PUSH THE PATTERN EAST OF AREA. TAPER TO SLIGHT
CHANCE EAST TX LATER IN WEEKEND...AND FINALLY REMOVING POPS AREAWIDE BY
TUESDAY. BRISK BOUNDARY ACTION AND RAIN COOLING EFFECTS SHOULD KEEP TEMPS
AROUND OR BELOW 90 AREAWIDE ON FRIDAY...AND POSSIBLY SATURDAY. AFTER THAT
TEMPS WILL REBOUND...ESPECIALLY EAST TX...ALTHOUGH DEWPOINTS MAY STAY
RELATIVELY LEVEL GIVEN LIMITED RETURN FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  74  96 /  40  40  30  20
MLU  72  88  70  92 /  50  50  40  30
DEQ  70  87  69  95 /  60  60  30  20
TXK  71  89  72  95 /  60  50  30  20
ELD  71  88  69  93 /  60  60  40  30
TYR  75  94  75  96 /  30  30  20  20
GGG  74  92  74  96 /  30  30  20  20
LFK  74  95  75  97 /  30  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

07/07
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

In the hours before

Local storm report, Jun 16, 7:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             6 SE DOYLINE            32.46N 93.34W
06/16/2005  1.75 INCH        WEBSTER            LA   PUBLIC

&&

POMUNDSON
Local storm report, Jun 16, 7:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  0.88 INCH        SHELBY             TX   AMATEUR RADIO

&&

POMUNDSON
Local storm report, Jun 16, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             CARTHAGE                32.15N 94.34W
06/16/2005  0.75 INCH        PANOLA             TX   TRAINED SPOTTER

&&

POMUNDSON
Local storm report, Jun 16, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION. NO STORM
OCCURRED IN CARTHAGE.

NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             CENTER                  32.15N 94.34W
06/16/2005  0.75 INCH        SHELBY                  TX   TRAINED SPOTTER

&&

POMUNDSON
Local storm report, Jun 16, 7:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

&&

POMUNDSON
Local storm report, Jun 16, 7:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     DOWNBURST        BLANCHARD               32.59N 93.89W
06/16/2005                   CADDO              LA   FIRE DEPT/RESCUE

            POWER LINES DOWN

&&

POMUNDSON

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:45 AM CDTSevere Thunderstorm WarningSHVBienville60 min
Jun 17, 5:15 PM CDTSevere Thunderstorm WarningSHVCaddo45 min
Jun 17, 6:18 PM CDTSevere Thunderstorm WarningSHVDe Soto57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.